Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

August 22, 2017Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Aug 22, 2017, 7:16 AM EDT for Lewis County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2017, 7:16 AM EDT (11:16 UTC)
Expired
Aug 22, 2017, 8:15 AM EDT
In force
59 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 22 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 11.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2017-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2017-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

252 
WWUS81 KBUF 221116
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
716 AM EDT TUE AUG 22 2017

NYZ008-221215-
Lewis-
716 AM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT LEWIS COUNTY...

At 716 AM EDT, a strong thunderstorm was located 8 miles south of
Barnes Corners, or 19 miles east of Sandy Island Beach State Park,
moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Lowville, Whetstone Gulf State Park, Denmark, New Bremen, Watson,
Martinsburg, Copenhagen, Harrisville, Croghan and Castorland.

LAT...LON 4356 7575 4382 7579 4397 7558 4397 7554
      4399 7555 4401 7552 4401 7550 4402 7550
      4416 7531 4410 7517 4376 7513
TIME...MOT...LOC 1116Z 239DEG 32KT 4369 7581 

$$

Apffel

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 22, 6:43 AM EDT, 33 minutes earlier.

Area forecast discussion, Aug 22, 6:43 AM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
643 AM EDT Tue Aug 22 2017

.SYNOPSIS...
A strong cold front will cross the region later today and tonight
with several bands of strong to severe thunderstorms crossing the
region. Some storms may contain damaging winds and torrential
rainfall. Rain will end from west to east this evening following the
cold front. Much cooler weather will then build into the region for
Wednesday through next weekend with a few spotty showers possible
Wednesday and Thursday. High pressure will then bring dry weather
Friday through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Radar imagery showing a few scattered showers and thunderstorms near
the northeast end of Lake Ontario, being forced by weak warm
advection and isentropic upglide ahead of a weak warm front. The
scattered showers and storms may expand some in the near term across
the eastern Lake Ontario region early this morning, before ending
around mid morning as the warm front continues northeast of the
area. Otherwise for the rest of the area much of the morning should
be rain free.

A very busy and complex scenario will then unfold this afternoon and
evening across our region. Here are the details...

Synoptic Pattern...

A mid level trough will sharpen and dig across Ontario and Quebec
late today and tonight, with mid level height falls and DPVA
overspreading our region this afternoon and evening, providing
strong large scale ascent. A surface low will deepen to the north of
the lakes, with a strengthening cold front surging southeast across
the Great Lakes late today and tonight. As is often the case, most
of our thunderstorms will develop along a pre-frontal trough as it
interacts with our local lake breeze boundaries, well ahead of the
actual cold front.

Expect storms to initiate along the southern edge of the Lake Erie
lake breeze from NW PA into SW NY around midday. A cluster of
showers and storms may also develop over or near Lake Erie and
spread into the Niagara Frontier around midday in response to the
increasing large scale forcing and prior to the stable lake shadow
becoming established. The lake breeze storms will then rapidly
expand and move northeastward across the rest of the area, reaching
the Genesee Valley during the early afternoon before moving to the
eastern Lake Ontario region by mid to late afternoon.

High resolution model guidance suggests a second round of storms may
develop across NW PA and SW NY during the mid to late afternoon,
spreading through the western Southern Tier and into the western
Finger Lakes. Meanwhile, strong southwest winds will force a stable
lake shadow to develop northeast of Lake Erie, likely bringing a
period of dry weather to the Niagara Frontier following the midday
convection.

This evening the actual cold front will sweep east across the region
with a few more scattered showers and thunderstorms, which will end
through the late evening and early overnight as the cold front
clears east of the area. A strong push of subsidence and drying
behind the cold front will bring clearing overnight.

Severe Weather Potential...

Moderate instability will develop inland from the lakes by early
afternoon as surface temperatures climb into the low to mid 80s and
surface dewpoints approach 70. Warm mid level temperatures will keep
MLCAPE tempered somewhat, peaking in the 1000-1200J/kg range. This
will be offset by the strengthening large scale forcing, which will
aid in deep layer ascent and deep convective overturning. The low
and mid level wind field will become quite strong in the warm sector
this afternoon, with 0-6KM effective bulk shear increasing to 40-45
knots. The combination of instability and shear become quite
favorable for organized severe weather by early afternoon.

Parameter phase/space and strong linear synoptic forcing suggest the
initial storms will quickly grow upscale into bowing line segments,
with damaging winds being the primary risk. These bowing segments
will move very rapidly, with forward speed likely to exceed 50 mph
once they become organized. Large hail risk will be fairly low given
the weaker mid level lapse rates, but a few of the initial discrete
cores may produce isolated marginal large hail. Tornado potential is
fairly low but non-zero, with low level flow remaining locally
backed ahead of the line especially across Central and Eastern NY.
This could pose some risk of a brief QLCS type spin-up, especially
where any discrete cells merge with the advancing line of storms.

Heavy Rainfall Potential...

PWAT rises to around 2 inches ahead of the cold front and warm cloud
depth is very deep, suggesting that storms will be efficient
torrential rain producers. Storm motion will be very fast and linear
however, which should prevent any organized risk of flash flooding.

Synoptic Scale Winds...

Outside of the severe weather potential, southwest winds will become
quite strong today, especially in the normally windy spots northeast
of Lake Erie. Following the pre-frontal trough and initial
convective line, winds of 40-45 knots just off the deck will develop
over and northeast of Lake Erie. Lapse rates should steepen
sufficiently to allow some of this to mix down during the afternoon
and early evening, with typical funnelling down Lake Erie aiding in
stronger winds. This will likely produce some gusts of 45-50 mph
across the Niagara Frontier. These winds will rapidly drop off this
evening with the loss of daytime mixing and passage of the cold
front.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Wednesday and Thursday a large upper-level low will meander slowly
eastward across Quebec, while a couple of shortwave embedded in the
cyclonic flow will move across the region.

The first shortwave will dive southward out of Ontario province and
across the region Wednesday into Wednesday night. Marginal moisture
associated with this wave will combine with some added lake moisture
as the attendant surface front crosses the lower Great Lakes. This
will produce scattered showers across the region, which will be
locally enhanced by the northerly upslope flow into the Tug Hill,
and higher terrain from the western Southern Tier to the Finger
Lakes with the frontal passage. Outside of the scattered showers,
broken stratocumulus cloud deck will bring only spotty sunshine to
the region. 850 mb temperatures Wednesday will remain around +9 to
+10C, which will keep daytime highs in the low to mid 70s when
combined with the cloud cover. Showers will dissipate Wednesday
evening in the wake of the trough passage and with the loss of
heating. Overnight lows will bottom out in the upper 40s to mid 50s.

Cooler air will filter into the region Wednesday night and Thursday
in the wake of this frontal passage, with 850 mb temperatures
falling to around +5 to +6C for Thursday. This cooler air will
elicit a lake response, that will be mitigated by fairly dry air
and a stout inversion to start the day. Thus, this lake response
will mainly manifest as low cloudiness, which will help to keep
daytime highs limited to the mid to upper 60s. A sharper trough axis
will then move across Lake Erie Thursday late afternoon/evening.
Expect enough low level convergence with the attendant surface
boundary, along with some added lake moisture, to produce some
scattered showers and even perhaps thunderstorms as the mid-level
lapse rates steepen up. These will most likely be focused south of
Lake Ontario across the Niagara Frontier and Lake Erie late in the
day. As this trough moves over Lake Erie by late afternoon, any line
of showers and/or thunderstorms moving over the warmer lake waters
would be prone to produce waterspouts, and have included the chance
in the forecast. Showers and any thunderstorms will dissipate with
the loss of heating with clearing skies. Overnight lows will reach
the mid 40s to low 50s with the cooler airmass in place.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Friday through the weekend, the aforementioned upper level low will
make its exit eastward while a sprawling Canadian high pressure
system builds slowly eastward across the Great Lakes region. This
will bring a stretch of cooler and drier air more reminiscent of
fall, but with fairly light winds. There will be some day-to-day
warming as the airmass modifies with high temperatures slowly
building from the upper 60s Friday to the mid 70s by Monday. Nights
will be cool and crisp, with overnight lows ranging from the low
40s in inland valleys to the low 50s along the lake plains. The only
fly-in-ointment for the weekend will be a backdoor cool front
passage on Sunday. While the change in airmass will be fairly
minimal, there maybe just enough forcing and moisture with the front
to spark a few stray showers Sunday, mainly in the North Country.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR conditions will prevail through the morning hours as a warm
front brings a few scattered showers and thunderstorms to the
eastern Lake Ontario region. Otherwise the rest of the area will see
periods of mid level clouds.

Expect one or more lines of strong to severe thunderstorms to
develop across Western NY around midday or early afternoon, then
spread very rapidly northeast across the rest of the area through
late afternoon. These storms will produce a brief period of heavy
rain, gusty winds, and local IFR as they sweep across the area. A
few storms may be severe with surface wind gusts exceeding 50 knots.

In the wake of the line of storms, a few more widely scattered
showers and thunderstorms will develop from late afternoon through
evening, with VFR prevailing most of the time. These will end
overnight from west to east as a cold front crosses the area.

It will become quite windy today even away from the thunderstorms,
especially northeast of Lake Erie where gusts may peak at 35-40
knots during the afternoon and early evening near KBUF and KIAG.

Outlook...
Wednesday and Thursday...VFR/MVFR with a chance of showers.
Friday and Saturday...VFR.

&&

.MARINE...
SSW winds will begin to increase this morning, then become southwest
and become strong this afternoon on both lakes Erie and Ontario,
bringing solid Small Craft Advisory conditions. One or more lines of
strong to severe thunderstorms will likely cross the region with
locally higher winds and waves.

A cold front will sweep east across the region this evening with
winds becoming northwest and diminishing on Lake Erie, with winds
and waves likely dropping below Small Craft Advisory criteria
overnight. Winds on Lake Erie will become west and likely increase
again Wednesday with another round of Small Craft Advisory
conditions. Winds will remain westerly and much stronger on Lake
Ontario overnight through Wednesday, with solid Small Craft Advisory
conditions continuing through Wednesday night before winds become
northwest and diminish by Thursday morning.

&&

.TIDES/COASTAL FLOODING...
Strong southwest winds will develop over Lake Ontario late this
afternoon and early evening, then become westerly tonight
through Wednesday. The increase in winds and wave action will
bring and increase in shoreline erosion and lakeshore flooding
to the east half of Lake Ontario when combined with the already
high lake levels. The static lake levels have dropped since late
spring and early summer, so the impacts of this event are not
likely to be as significant as earlier in the season, but still
enough to warrant a Lakeshore Flood Warning.

In addition, the line of strong to severe storms expected to
cross Lake Ontario this afternoon may produce a seiche on the
lake, with a brief rise in water levels at the east end and a
sudden onset of stronger winds and higher wave action.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning from 5 PM this afternoon to 11 PM EDT
     Wednesday for NYZ007.
     Beach Hazards Statement from 5 PM EDT this afternoon through
     this evening for NYZ007.
     Lakeshore Flood Warning from 10 PM this evening to 11 PM EDT
     Wednesday for NYZ004>006.
     Beach Hazards Statement from 1 PM EDT this afternoon through
     this evening for NYZ010-019-085.
     Wind Advisory from 2 PM this afternoon to 8 PM EDT this
     evening for NYZ001-002-010-011.
MARINE...Small Craft Advisory from 10 AM this morning to 10 PM EDT this
         evening for LEZ020.
         Small Craft Advisory from 10 AM this morning to 2 AM EDT
         Wednesday for LEZ040-041.
         Small Craft Advisory from 10 AM this morning to 10 PM
         EDT this evening for LOZ030.
         Small Craft Advisory from 2 PM this afternoon to 6 AM EDT
         Thursday for LOZ042>045.
         Small Craft Advisory from 5 PM this afternoon to 11
        PM EDT this evening for SLZ022-024.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
TIDES/COASTAL FLOODING...HITCHCOCK
Hazardous weather outlook, Aug 22, 4:33 AM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
433 AM EDT Tue Aug 22 2017

NYZ003-008-012>014-020-021-230845-
Monroe-Lewis-Wyoming-Livingston-Ontario-Cattaraugus-Allegany-
433 AM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

Numerous thunderstorms are expected to cross the region from west to
east this afternoon and evening ahead of a strong cold front. Some
of these storms may become severe, with the primary risk being
strong, damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-230845-
Jefferson-
433 AM EDT Tue Aug 22 2017

...LAKESHORE FLOOD WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EDT WEDNESDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH
THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.
   Beach Hazards Statement.

Numerous thunderstorms are expected to cross the region from west to
east this afternoon and evening ahead of a strong cold front. Some
of these storms may become severe, with the primary risk being
strong, damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-011-230845-
Niagara-Orleans-Genesee-
433 AM EDT Tue Aug 22 2017

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Numerous thunderstorms are expected to cross the region from west to
east this afternoon and evening ahead of a strong cold front. Some
of these storms may become severe, with the primary risk being
strong, damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>006-230845-
Wayne-Northern Cayuga-Oswego-
433 AM EDT Tue Aug 22 2017

...LAKESHORE FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO
11 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

Numerous thunderstorms are expected to cross the region from west to
east this afternoon and evening ahead of a strong cold front. Some
of these storms may become severe, with the primary risk being
strong, damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-230845-
Chautauqua-Southern Erie-
433 AM EDT Tue Aug 22 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Numerous thunderstorms are expected to cross the region from west to
east this afternoon and evening ahead of a strong cold front. Some
of these storms may become severe, with the primary risk being
strong, damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-230845-
Northern Erie-
433 AM EDT Tue Aug 22 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Wind Advisory.

Numerous thunderstorms are expected to cross the region from west to
east this afternoon and evening ahead of a strong cold front. Some
of these storms may become severe, with the primary risk being
strong, damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-230845-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
433 AM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and Tonight.

Numerous thunderstorms are expected to cross the region from west to
east this afternoon and evening ahead of a strong cold front. Some
of these storms may become severe, with the primary risk being
strong winds and locally higher waves.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

HITCHCOCK

In the hours before

Special weather statement, Aug 22, 7:16 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
716 AM EDT TUE AUG 22 2017

NYZ008-221215-
Lewis-
716 AM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT LEWIS COUNTY...

At 716 AM EDT, a strong thunderstorm was located 8 miles south of
Barnes Corners, or 19 miles east of Sandy Island Beach State Park,
moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Lowville, Whetstone Gulf State Park, Denmark, New Bremen, Watson,
Martinsburg, Copenhagen, Harrisville, Croghan and Castorland.

LAT...LON 4356 7575 4382 7579 4397 7558 4397 7554
      4399 7555 4401 7552 4401 7550 4402 7550
      4416 7531 4410 7517 4376 7513
TIME...MOT...LOC 1116Z 239DEG 32KT 4369 7581

Apffel

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 10:39 PM EDTBeach Hazards StatementBUFChautauqua, Erie, Jefferson23 hr
Aug 22, 4:04 AM EDTWind AdvisoryBUFErie, Genesee, Niagara, Orleans13 hr
Aug 22, 4:09 AM EDTLakeshore Flood WarningBUFCayuga, Jefferson, Oswego, Wayne40 hr
Aug 22, 9:51 AM EDTSpecial Marine WarningBUF54 min
Aug 22, 12:05 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie55 min
Aug 22, 12:34 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wayne and 1 more56 min
Aug 22, 12:34 PM EDTTornado WarningBUFCattaraugus, Chautauqua26 min
Aug 22, 12:42 PM EDTSpecial Marine WarningBUF48 min
Aug 22, 12:44 PM EDTSpecial Marine WarningBUF61 min
Aug 22, 12:55 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Genesee, Livingston, Wyoming65 min
Aug 22, 1:13 PM EDTSpecial Marine WarningBUF62 min
Aug 22, 1:23 PM EDTSevere Thunderstorm WarningBUFCayuga, Monroe, Ontario, Oswego, Wayne67 min
Aug 22, 1:27 PM EDTSpecial Marine WarningBUF63 min
Aug 22, 1:42 PM EDTSpecial Marine WarningBUF63 min
Aug 22, 1:53 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego67 min
Aug 22, 1:56 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario, Wyoming49 min
Aug 22, 2:05 PM EDTSevere Thunderstorm WarningBUFCayuga, Lewis, Oswego55 min
Aug 22, 2:12 PM EDTTornado WarningBUFAllegany, Livingston33 min
Aug 22, 2:47 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego58 min
Aug 22, 2:48 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 1 more57 min
Aug 22, 3:11 PM EDTTornado WarningBUFLewis34 min
Aug 22, 3:15 PM EDTTornado WarningBUFLewis30 min
Aug 22, 3:20 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston, Wyoming55 min
Aug 22, 3:45 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wyoming45 min
Aug 22, 4:28 PM EDTSpecial Marine WarningBUF92 min
Aug 22, 4:29 PM EDTSevere Thunderstorm WarningBUFOntario19 min
Aug 22, 4:40 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne35 min
Aug 22, 4:53 PM EDTSpecial Weather StatementBUFJefferson67 min
Aug 22, 5:10 PM EDTSevere Thunderstorm WarningBUFOswego35 min
Aug 22, 5:28 PM EDTSpecial Marine WarningBUF47 min
Aug 22, 5:29 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis61 min
Aug 22, 6:28 PM EDTSpecial Marine WarningBUF32 min
Aug 22, 6:28 PM EDTSevere Thunderstorm WarningBUFErie, Niagara47 min
Aug 22, 7:00 PM EDTSpecial Marine WarningBUF30 min
Aug 22, 7:13 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming22 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.